Mississippi, 2003

Flash Flood and Damaging Wind in Mississippi, June 15, 2003

June 15, 2003 · NWS LIX · 2 events in 1 county or zone

1 flash flood, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 15, 12:45 PM CST, 1 hour earlier.

Area forecast discussion, Jun 15, 12:45 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
145 PM CDT SUN JUN 15 2003

A SURFACE FRONT STRETCHED FROM THE TEXAS GULF COAST THROUGH ARKANSAS
AND INTO KENTUCKY EARLY THIS AFTERNOON.  THE UPPER LEVEL TROUGH
EXTENDED FROM THE MID-MISSISSIPPI VALLEY INTO TEXAS. PRECIP WATER
THIS MORNING AT LIX AS 1.78.  THUNDERSTORMS WERE MOVING EASTWARD
ALONG/AHEAD OF THE FRONT...WITH MORE STORMS DEVELOPING IN OUR CWA IN
THE UNSTABLE AIRMASS AHEAD OF THE FRONT. ACTIVITY SHOULD CONTINUE
AND MOVE EASTWARD ACROSS THE REGION THIS EVENING. FLOODING IS A
CONCERN...SOME AREAS MAY SEE 1-2 INCHES OF LOCALIZED RAINFALL IN AN
HOUR.

NO MAJOR CHANGES ARE EXPECTED THROUGH WEDNESDAY AS THE FRONT STALLS
JUST NORTH/NORTHWEST OF OUR CWA. EXPECT UPPER-LEVEL DISTURBANCES TO
MOVE AROUND THE BASE OF THE TROUGH...TRIGGERING THUNDERSTORM
ACTIVITY EACH DAY. THE GFS SHOWS THE UPPER TROUGH WEAKENING AND
DRIFTING EASTWARD LATER IN THE WEEK. THIS COULD LEAD TO DRIER
CONDITIONS BY THE END OF THE WEEK.

PRELIM NUMBERS...

MCB 69/87/69/87 4635  BTR 71/87/71/87 4635
MSY 74/88/74/88 3534  GPT 72/88/72/88 3534

.NEW...NONE
LA...NONE.
MS...NONE.

25
Hazardous weather outlook, Jun 15, 10:00 AM CST, 3 hours 45 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-161130-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT SUN JUN 15 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AREAS OF SHOWERS AND THUNDERSTORMS ARE AGAIN EXPECTED TO DEVELOP
LATER TODAY AND CONTINUE INTO THE EARLY EVENING HOURS AIDED BY A
SERIES OF UPPER LEVEL DISTURBANCES MOVING THROUGH THE REGION.
LOCALLY HEAVY RAINFALL OF UP 2 INCHES PER HOUR AND WIND GUSTS OF 40
TO 45 MPH ARE THE MAIN HAZARDS POSSIBLE WITH THESE THUNDERSTORMS.

FLOODING CONCERNS...SOIL CONDITIONS ARE NEARLY SATURATED DUE TO
RECENT RAINFALL. THEREFORE PERIODS OF HEAVY RAIN IN AND NEAR THE
STRONGER STORMS MAY BRIEFLY CAUSE PONDING ON ROADWAYS AND MINOR
FLOODING AROUND LOW LYING AND FLOOD PRONE AREAS. LOCATIONS ACROSS
SOUTHWEST MISSISSIPPI LEADING INTO SOUTHEAST AND SOUTH CENTRAL
LOUISIANA HAVE THE HIGHEST POTENTIAL FOR FLOODING ISSUES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A CHANCE FOR SHOWERS AND THUNDERSTORMS WILL EXIST EACH DAY AS UPPER
LEVEL DISTURBANCES CONTINUE TO MOVE ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.

25

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood, 1 thunderstorm wind. Local standard time, as filed.

Flash Flood, Pike

When
June 15, 1:45 PM CST to 4:00 PM CST
Where
Pike County, Countywide
Reported by
EMERGENCY MANAGER
Coordinates
31.175, -90.404 (the zone’s center; the record gives no point)

Heavy rainfall resulted in considerable flooding of rural and secondary roadways.

Thunderstorm Wind, Pike

When
June 15, 2:30 PM CST to 2:45 PM CST
Where
Pike County, Mc Comb
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
NEWSPAPER
Coordinates
31.250, -90.467

Several trees were blown down.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2003Every state in 2003This day in weather historyWarnings in Mississippi, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5367154, 5367153.